Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 2, 2013, 4:23 PM PDT for Elko County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 4:23 PM PDT (23:23 UTC)
- Expired
- Sep 2, 2013, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 118 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 4:35 PM PDT | FLASH FLOOD | 9 Se Lamoille, NV | NWS EMPLOYEES REPORTED THREE SEPERATE AREAS OF WATER...WHICH FLOWED ACROSS THE ROAD IN LAMOILLE CANYON. THE ROAD ALSO HAD AREAS OF MUD...ROCK...AND DEBRIS. MOST OF THE FLASH FLOODING WAS BELOW THOMAS CAMPGROUND. TIME ESTIMATED BASED OFF OF RADAR AND REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WGUS55 KLKN 022323
FFWLKN
NVC007-030215-
/O.NEW.KLKN.FF.W.0019.130902T2323Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
423 PM PDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITIES OF...RUBY VALLEY...LAMOILLE...
* UNTIL 715 PM PDT
* AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INTENSE HEAVY RAINFALL FROM THUNDERSTORMS PRODUCING 1 TO 2 INCH
RAINFALL RATES OVER THE WARNED AREA. THIS IS A DANGEROUS SITUATION
FOR THE CANYONS...SMALL CREEKS...AND DRY WASHES FLOWING OUT OF THE
RUBY MOUNTAINS. DOPPLER RADAR INDICATES INTENSE RAINFALL
RATES...WITH UP TO ONE INCH ALREADY.
LOCATIONS NEAR THE PATH OF INCLUDE...LAMOILLE CANYON...TOWN OF
LAMOILLE...LAMOILLE CREEK...THOMAS CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
LONG VALLEY WASH...WOODWARDS CREEK...SOUTH FORK HUMBOLDT RIVER...RUBY
WASH...NORTH FORK INDIAN CREEK AND INDIAN CREEK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 4080 11551 4088 11540 4088 11533 4082 11515
4063 11525 4049 11540 4061 11562
$$
JRM2 follow-up statements
499
WGUS75 KLKN 030016
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
516 PM PDT MON SEP 2 2013
NVC007-030215-
/O.CON.KLKN.FF.W.0019.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
516 PM PDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
CENTRAL ELKO COUNTY...
AT 509 PM PDT...DOPPLER RADAR INDICATED ANOTHER THUNDERSTORM MOVING
ALONG THE RUBY MOUNTAIN RANGE. THIS STORM WILL PRODUCE VERY HEAVY
RAIN...WHICH WILL WORSEN THE FLASH FLOODING OR INCREASE THE THREAT.
RADAR ESTIMATES UP TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN...WITH
ADDITIONAL AMOUNTS UP TO ONE HALF INCH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUBY VALLEY
LAMOILLE...LAMOILLE CANYON...CANYONS IN THE RUBY MOUNTAINS...AND
LAMOILLE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LONG VALLEY
WASH...WOODWARD CREEK...RUBY WASH...NORTH FORK INDIAN CREEK AND
INDIAN CREEK. AS WELL AS...LAMOILLE CREEK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 4080 11551 4088 11540 4088 11533 4082 11515
4063 11525 4049 11540 4061 11562
$$
JRM010
WGUS75 KLKN 030139 RRA
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
639 PM PDT MON SEP 2 2013
NVC007-030215-
/O.CON.KLKN.FF.W.0019.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
639 PM PDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
CENTRAL ELKO COUNTY...
AT 633 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER STRONG THUNDERSTORM...WITH EXCESSIVE AMOUNTS OF RAINFALL
OCCURRING ACROSS THE RUBY MOUNTAINS AND LAMOILLE CANYON. ADDITIONAL
AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF CLOSE TO TWO INCHES HAS BEEN ESTIMATED BY RADAR
AND ANY ADDED RAINFALL WILL INCREASE THE THREAT OR WORSEN THE
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUBY
VALLEY...LAMOILLE...LAMOILLE CANYON...AND MANY OTHER CANYONS FLOWING
OUT OF THE RUBY MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4080 11551 4088 11540 4088 11533 4082 11515
4063 11525 4049 11540 4061 11562
$$
JRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:10 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 2, 1:10 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 110 PM PDT MON SEP 2 2013 .SYNOPSIS...VERY HIGH LEVELS OF MONSOON MOISTURE WILL PRODUCE NUMEROUS THUNDERSTORMS THROUGH TUESDAY. STRONG STORMS AND LOCALIZED FLOODING ARE EXPECTED. THUNDERSTORM COVERAGE WILL DECREASE TO SCATTERED ON WEDNESDAY...WITH ANY STORMS LIMITED TO EASTERN NEVADA THURSDAY AND FRIDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. NEAR RECORD AMOUNTS OF MOISTURE ACROSS NEVADA THIS AFTERNOON, COURTESY OF LAST NIGHT'S MONSOON SURGE. THIS MOISTURE WILL INTERACT WITH APPROACHING JET ENERGY TO IGNITE NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. STORMS ARE EXPECTED TO MOVE NORTHEAST AT 10-15 MPH, FAST ENOUGH TO ALLEVIATE SOME FLASH FLOODING CONCERNS. THAT BEING SAID, WE ARE DEALING WITH A VERY WET ATMOSPHERE WITH PRECIPITABLE WATER OF 1-1.2 INCH, AND K-INDEX OF 40-45. THIS MORNING'S BALLOON SOUNDING AT ELKO REVEALED A PW OF 1.13 INCH, NEAR THE ALL-TIME RECORD FOR EARLY SEPTEMBER. NEEDLESS TO SAY, ALL STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING EXCESSIVELY HEAVY RAINS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR EASTERN NEVADA THROUGH 11 PM, BUT THE THREAT OF FLOODING IS REAL FOR ALL OF NEVADA THROUGH TONIGHT, AS TORRENTIAL RAINFALL RATES MAY MAKE UP FOR SOME FASTER STORM MOVEMENT. IN ADDITION TO FLOODING, SEVERE STORMS ARE POSSIBLE THROUGH ABOUT 7 PM AS SHEAR INCREASES. HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE STORMS. STORMS WILL DECREASE IN COVERAGE IN QUICKLY LATE THIS EVENING AND OVERNIGHT, BUT DID ALLOW FOR SOME NOCTURNAL CONVECTION ACROSS NORTHERN NEVADA. VERY WARM AGAIN TONIGHT, AS WE STRUGGLE TO GET BELOW 60 DEGREES. MORE RECORD WARM LOW TEMPERATURES ARE LIKELY. TUESDAY...MONSOON MOISTURE LEVELS REMAIN AT NEAR RECORD LEVELS, WITH PW PROGGED TO REMAIN NEAR OR ABOVE 1 INCH AT ALL LOCALES. MODEL GUIDANCE SUGGESTS STRONG INSTABILITY WILL BE PRESENT ONCE AGAIN TUESDAY, ALLOWING STORMS TO REDEVELOP AGAIN AROUND NOON. 12Z NAM CAPTURES A SHORTWAVE ARRIVING FROM BAJA CALIFORNIA AND SOUTHERN CALIFORNIA TUESDAY MORNING, THAT SPREADS ACROSS EASTERN NEVADA DURING PEAK HEATING TUESDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL RESULT, AGAIN PRODUCING LOCALLY VERY HEAVY RAINFALL. MENTIONED HEAVY RAIN IN THE GRIDS AND FORECAST PRODUCTS. STORM MOTION WILL AGAIN BE NE ON TUESDAY, AGAIN ABOUT 10-15 MPH. 700 MB WINDS WILL BE NEAR 10 KTS, SO STORM MOTION AGAIN ARGUES AGAINST ISSUING ANOTHER FLASH FLOOD WATCH. MOISTURE LEVELS WILL BE VERY HIGH YET AGAIN, SO WILL PASS THIS CONCERN ONTO THE NEXT FEW SHIFTS. INCREASED THUNDERSTORM COVERAGE TO NUMEROUS FOR MANY ZONES TUESDAY AFTERNOON AND EVENING. WEDNESDAY...THUNDERSTORM COVERAGE WILL REDUCE TO SCATTERED, AS MOISTURE QUALITY FINALLY BEGINS TO DEGRADE. PW FALLS TO NEAR 0.75 ACROSS EASTERN NEVADA, STILL PLENTY SUFFICIENT TO SUPPORT CONVECTION, AND NAM/GFS BOTH FORECAST ENOUGH INSTABILITY TO GIN UP YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS. AFTERNOON TEMPERATURES WARM ABOUT 4-6 DEGREES OVER TUESDAY'S HIGHS. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY. AIRMASS REMAIN FAIRLY MOIST WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE CWA. THEN AS UPPER TROF PUSHES INTO THE PACIFIC NORTHWEST DURING THE DAY ON THURSDAY...A DRY AND STABLE AIRMASS PUSHES OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT THUNDERSTORMS MAINLY TO BE CONFINED EAST OF THE RUBIES AND OVER WHITE PINE COUNTY. BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO COUNTY AND WHITE PINE COUNTY...THE DRY AND STABLE AIRMASS INVADES THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST FLOW OVER NV ON SUNDAY AND MONDAY RESULTS IN SLIGHTLY COOLER TEMPERATURES ALONG WITH A CONTINUED DRY AIRMASS. STILL...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. JH && .AVIATION...VFR ALL TERMINALS. KWMC WILL HAVE VCTS THIS EVENING AND KEKO...KTPH...AND KELY MAY HAVE -TSRA EARLY THIS EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. EXPECT MOUNTAIN OBSCURATION AT KELY AND POSSIBLY AT KTPH AND KEKO. THUNDERSTORMS WILL DEVELOP OVER THE SITES AGAIN TUESDAY AFTERNOON. JH && .FIRE WEATHER...NUMEROUS THUNDERSTORMS ACROSS NEVADA THIS AFTERNOON INTO THIS EVENING, WITH LAL AS HIGH AS 5. HIGH HUMIDITY AND PLENTIFUL RAIN WILL MAKE LIGHTNING IGNITIONS DIFFICULT, AND ANY THOSE THAT DO START WILL HAVE DIFFICULTY SPREADING. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ON TUESDAY, WITH AGAIN LAL OF 5. WITH NEAR RECORD LEVELS OF MOISTURE IN THE ATMOSPHERE, ALL STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AND FLOODING, BOTH TODAY AND TUESDAY. ANY BURN SCARS WILL BE SUSCEPTIBLE TO FLOODING AND MUDSLIDES THROUGH TUESDAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY... WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 2, 3:58 AM PDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 358 AM PDT MON SEP 2 2013 NVZ030-031-033>041-031100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 358 AM PDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL COVER MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA THROUGH THIS EVENING. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR WHITE PINE AND ELKO COUNTIES UNTIL 11 PM PDT/MIDNIGHT MDT/ TONIGHT. THE GREATEST POTENTIAL FOR HEAVY RAIN WILL BE IN EASTERN AND NORTHEASTERN NEVADA...PARTS OF WHICH HAVE ALREADY RECEIVED FAR ABOVE NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT AS LIKELY TO FLOOD. SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL FOR THIS WILL DECREASE AFTER SUNSET. KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A SEMI. TURN AROUND. DON'T DROWN! .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL SLOWLY DRY OUT OVER THE NEXT WEEK AND CALMER WEATHER WILL RETURN TO THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. IF YOU SEE SOMETHING...YOU CAN REPORT TO THE NATIONAL WEATHER SERVICE IN ELKO WHEN YOU HAVE REACHED SAFETY. BB
In the hours before
Special weather statement, Sep 2, 2:39 PM PDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT MON SEP 2 2013 NVZ036-022215- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 239 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 315 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ARGENTA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4074 11685 4076 11653 4055 11676 4057 11684 TIME...MOT...LOC 2139Z 196DEG 9KT 4060 11679 JRM
Special weather statement, Sep 2, 2:40 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT MON SEP 2 2013 NVZ036-038-022230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 240 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 330 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF CARLIN TO PINE VALLEY...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CARLIN... INTERSTATE 80 BETWEEN CARLIN AND ELKO EMIGRANT MINE... ADOBE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4105 11582 4054 11582 4043 11623 4091 11622 TIME...MOT...LOC 2139Z 244DEG 16KT 4098 11612 4048 11612 TURNER
Special weather statement, Sep 2, 3:02 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT MON SEP 2 2013 NVZ038-022245- SOUTHWEST ELKO COUNTY NV- 302 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELKO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. CLOUD TO GROUND LIGHTNING IS DANGEROUS. IF OUTDOORS...TAKE SHELTER INDOORS IMMEDIATELY. LOCALIZED FLOODING AND STREET FLOODING IS LIKELY. * LOCATIONS IMPACTED INCLUDE... ELKO AND LAMOILLE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4101 11565 4083 11556 4075 11586 4087 11595 TIME...MOT...LOC 2201Z 233DEG 15KT 4084 11582 TURNER
Special weather statement, Sep 2, 3:31 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 331 PM PDT MON SEP 2 2013 NVZ036-022300- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 331 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 400 PM PDT... AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF DUNPHY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4083 11662 4079 11647 4064 11661 4066 11669 TIME...MOT...LOC 2231Z 208DEG 9KT 4072 11661 JRM
Special weather statement, Sep 2, 3:41 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 341 PM PDT MON SEP 2 2013 NVZ036-022315- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 341 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BATTLE MOUNTAIN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... MULE CANYON RECLAMATION PROJECT... ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4072 11695 4063 11647 4039 11677 4044 11700 TIME...MOT...LOC 2241Z 208DEG 14KT 4051 11682 JRM
Special weather statement, Sep 2, 3:44 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 344 PM PDT MON SEP 2 2013 NVZ031-036-022315- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 344 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER AND EXTREME WESTERN ELKO COUNTIES UNTIL 415 PM PDT... AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF VALMY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... NORTHWEST LANDER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4112 11695 4102 11664 4084 11688 4090 11700 TIME...MOT...LOC 2244Z 213DEG 13KT 4094 11691 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 1, 5:26 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 2 hr |
| Sep 1, 5:28 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 1, 5:44 PM PDT | Special Weather Statement | LKN | 46 min | |
| Sep 1, 6:00 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 45 min |
| Sep 1, 6:02 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 7:43 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Sep 1, 8:38 PM PDT | Areal Flood Advisory | LKN | Nye | 6 hr |
| Sep 1, 8:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 1, 9:49 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 10:21 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Sep 1, 10:37 PM PDT | Areal Flood Advisory | LKN | White Pine | 5 hr |
| Sep 1, 11:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 2, 12:03 AM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Sep 2, 12:05 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 1:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 2, 1:13 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Sep 2, 1:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 2, 2:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Sep 2, 2:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 2, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 2, 2:20 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 2, 2:24 PM PDT | Special Weather Statement | LKN | Lander | 36 min |
| Sep 2, 2:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 2, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Sep 2, 2:52 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Sep 2, 3:02 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Sep 2, 3:15 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 2, 3:24 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 2, 3:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Sep 2, 3:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 2, 3:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 2, 3:51 PM PDT | Flash Flood Warning | LKN | Elko | 4 hr |
| Sep 2, 4:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 4:56 PM PDT | Flash Flood Warning | LKN | Elko, Eureka | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.